MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 09/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2016, the reporter contacted animas and alleged that the patient experienced a blood glucose of 11 mg/dl associated with an inaccurate delivery issue.Reportedly, the patient discontinued the insulin pump, emergency protocol was initiated and the patient was treated by ems with glucagon injection.Troubleshooting was unable to be completed at the time of the call.This complaint is being reported based on the allegation against the delivery function of the pump.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 12/09/2016 with the following findings: on review of the download history, the daily insulin delivery totals appear inconsistent.Product analysis was not able to investigate the alleged inaccurate delivery issue because the pump was received in a condition that prevented investigation of the complaint.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6033562
Report Number2531779-2016-28764
Device Sequence Number672968
Product Code LZG
UDI-Device Identifier10840406100808
UDI-Public0110840406100808
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Was the Report Sent to FDA? Yes
Device Age14 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2016
Supplement Report FDA Received Date12/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age49 YR
Patient Weight199